MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a male patient required placement of a retracta detachable embolization coil for a gastro-duodenal artery aneurysm embolization procedure.After access was gained via sma artery, the retracta coil was inserted in a 5fr catheter and the coil was noted to have unintentionally detached from the delivery wire inside the patient.The coil was left in that location.A second rectracta coil was placed and unintentionally detached from the delivery wire.The coil was retrieved with a snare.No other adverse effects were reported for this incident.The first retracta coil that detached prematurely is captured under patient identifier (b)(6) (this report).The second retracta coil that detached prematurely and required a snare to retrieve is captured under patient identifier (b)(6).
 
Event or Problem Description
In additional information received on 18mar2021, it was reported that the procedure was completed with cook 0.035 pushable coils and 0.018 detachable coils from another manufacturer.The patient did not require prolonged hospitalization due to this occurrence.No additional patient information is available.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5, d10.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: (b)(6) hospital (united states) informed cook on (b)(6) 2021 that a coil unintentionally detached from the delivery wire, while using a mwcer-35-14-16 (retracta detachable embolization coil) from lot 9871982.The coil was advanced through a 5fr catheter to treat a gastroduodenal artery (gda) aneurysm via the superior mesenteric artery (sma).During deployment the coil unintentionally detached from the delivery wire.Although the 16mm x 14cm retracta coil detatched unexpectedly, it was in an acceptable position, so it was left in the patient.A second retracta coil was placed and also detached prematurely.The coil was retrieved with a snare.The procedure was completed with cook 0.035 push-able coils and 0.018 detachable coils from another manufacturer.The complainant reported no adverse effects on the patient due to this occurrence.The first retracta coil that detached prematurely is captured under mw# 1820334-2021-00935 (this report).The second retracta coil that detached prematurely and required a snare to retrieve is captured under mw# 1820334-2021-00936.Reviews of the complaint history, interview of personnel, device history record (dhr), quality control, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection were conducted during the investigation.One used mwcer device was returned to cook for evaluation.A black catheter was also received.The catheter was flushed and a guide wire was inserted through the entire length; however, no coils were in catheter.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The ifu supplied with the device states the following in consideration of the reported failure mode: "instructions for use: note: do not turn the delivery wire counterclockwise during advancement; the coil may be unintentionally detached." "how supplied: upon removal from package, inspect the product to ensure no damage has occurred." based on the available information, inspection of the returned device, and the results of the investigation, the cause of this event is component failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11476975
Report Number1820334-2021-00935
Device Sequence Number3472029
Product Code KRD
UDI-Device Identifier10827002342023
UDI-Public(01)10827002342023(17)240729(10)9871982
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2024
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-16
Device Lot Number9871982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/18/2021
01/05/2022
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date03/19/2021
01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6MM X 7CM RETRACTA DETACHABLE COIL; COOK 0.035 PUSHABLE COILS; COOK 5FR 70CM SHEATH; MEDTRONIC 0.018 DETACHABLE COILS; TERUMO 5FR 038 100CM ANGLED TAPER GLIDECATHETER
Patient SexMale